MURAL - Maynooth University Research Archive Library



    Service-Outage-Based Power and Rate Control for Poisson Fading Channels


    Chakraborty, Kaushik and Dey, Subhrakanti and Franceschetti, Massimo (2009) Service-Outage-Based Power and Rate Control for Poisson Fading Channels. IEEE Transactions on Information Theory, 55 (5). ISSN 0018-9448

    [img]
    Preview
    Download (560kB) | Preview


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    A single-input-single-output (SISO) Poisson fading channel with perfect channel state information (CSI) at the transmitter and the receiver is considered. For a fixed basic rate r 0 , a service outage occurs when the instantaneous transmission rate falls below the rate r 0 . The objective of this paper is to maximize the expected transmission rate subject to peak and average transmitter power constraints and a constraint on the service outage probability. The optimal power allocation scheme is shown to be a combination of the ergodic capacity-achieving power allocation and the outage capacity-achieving power allocation schemes with a randomization between the two deterministic schemes in a boundary set. This randomization is not necessary when the channel fade distribution is continuous. By combining the concepts of ergodic and outage capacity, the proposed optimal scheme judiciously resolves the conflicting objectives of high expected transmission rate and low outage probability.

    Item Type: Article
    Additional Information: Cite as: K. Chakraborty, S. Dey and M. Franceschetti, "Service-Outage-Based Power and Rate Control for Poisson Fading Channels," in IEEE Transactions on Information Theory, vol. 55, no. 5, pp. 2304-2318, May 2009, doi: 10.1109/TIT.2009.2015995.
    Keywords: Adaptive transmission; channel state information (CSI); ergodic capacity; outage capacity; Poisson fading channel; service outage;
    Academic Unit: Faculty of Science and Engineering > Research Institutes > Hamilton Institute
    Item ID: 14390
    Identification Number: https://doi.org/10.1109/TIT.2009.2015995
    Depositing User: Subhrakanti Dey
    Date Deposited: 27 Apr 2021 15:45
    Journal or Publication Title: IEEE Transactions on Information Theory
    Publisher: IEEE
    Refereed: Yes
    URI:

    Repository Staff Only(login required)

    View Item Item control page

    Downloads

    Downloads per month over past year